Thunderstorm Wind, Ralls
- When
- May 8, 8:50 PM CST
- Where
- Ralls County, New London
- Measured
- 55 kt (63 mph)
- Reported by
- NEWSPAPER
- Coordinates
- 39.583, -91.400
Thunderstorm wind gusts downed some trees in New London.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 8, 2:35 PM CST, 6 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 335 PM CDT WED MAY 8 2002 STG 85H FLOW OVRRUNNING COOL DOME OF OUTFLOW AMS HAS BEEN GENERATING WRM ADVTN TYPE PCPN PTRN OVR CWFA SINCE ERY AFTN. STMS HV BEEN BEHAVING SO FAR...ALTHO SPOTTY DOWNPOURS HV BEEN OCRG NE OF STL AREA SINCE ARND 230 PM. WHILE WELL NEED TO KP AN EYE ON ABV CNVTN...MAIN STORM CONCERN FOR TNGT IS WITH THE STMS THAT WL FORM AND PUSH E AHD OF STG CDFNT. ALTHO INITIAL CNVTN OVR E KS/W MO IS VRY CELLULAR IN NATURE...SURE LKS LIKE BY THE TIME THE STMS AFFECT MOST OF OUR AREA A FAST MOVG SQUALL LN WL BE THE MAIN CNVTV MODE. WL CERTAINLY EMPHASIZE SVR THRT IN THE AFTN ZN PKG. OTHER CONCERN FOR TNGT IS OBVIOUSLY HOW MUCH RAIN WL FALL. THE GD NEWS IS THAT THE STMS SHUD BE FAST MOVERS...WHICH WL SMWHAT LIMIT RAINFALL. THE BAD NEWS IS THAT THE STMS WL STILL BE ABLE TO PRODUCE A LOT OF RAIN IN A SHORT PD OF TIME...WITH AMS PWS OF 1.5 INCHES FUELING STMS. AND WITH THE GROUND SO SATURATED FLASH FLOOD POTENTIAL RMNS HIGH. FLOOD WATCH IS ALREADY IN EFFECT...AND WL CONT IN UPCOMING ZN PKG. APRS WELL FINALLY GET A WELL NEEDED...BUT SHORT BRK...IN THE WET WX ON THU...AS LINGERING PCPN ENDS ERY THU MRNG IN THE FAR SE ZNS...AND THEN RDGG CONTS DRY CONDS THU AFTN INTO MOST OF THE DAY FRI. HWVR...MDLS ARE ALREADY FCSTG RETURN FLO...AND RETURN OF UNSTBL AMS...BY FRI NGT...WITH PCPN THRT CONT DURG WKEND. .STL...FLOOD WATCH TNGT FOR ENTIRE CWA. TRUETT
MOZ026-034-090200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 645 PM CDT WED MAY 8 2002 ...A FLOOD WATCH IS IN EFFECT FOR TONIGHT... STRONG THUNDERSTORMS WILL BE MOVING ACROSS THE REGION EARLY THIS EVENING. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. INTENSE LIGHTNING WILL ACCOMPANY THE STORMS ALONG WITH HEAVY RAIN. PERSONS IN PARIS...HOLLIDAY...GRANVILLE...AND SHELBINA SHOULD BE ON THE ALERT FOR SEVERE WEATHER BETWEEN 645 PM AND 730 PM CDT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
657 PM CDT WED MAY 08 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0649 PM MADISON MO 0.75 INCH HAIL
05/08/02 MONROE SHERIFF REPORTED DIME
SIZED HAIL IN MADISONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
703 PM CDT WED MAY 08 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM PARIS MO WIND DAMAGE
05/08/02 MONROE TELEPHONE LINES DOWN
SOUTH OF PARISMOZ027-035-090130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 715 PM CDT WED MAY 8 2002 ...A FLOOD WATCH IS IN EFFECT FOR TONIGHT... STRONG THUNDERSTORMS WILL BE MOVING ACROSS THE REGION THIS EVENING. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL ALONG WITH INTENSE LIGHTNING. PERSONS IN MONROE CITY...NEW LONDON...RENSSELAER...WARREN...AND PALMYRA SHOULD BE ON THE ALERT FOR SEVERE WEATHER BETWEEN 715 PM AND 815 PM CDT. WIND GUSTS OF 35 TO 45 MPH ALONG WITH TORRENTIAL RAIN IS POSSIBLE WITH THE STORMS.
MOZ018-019-026-027-034>036-090330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 930 PM CDT WED MAY 8 2002 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 200 AM CDT... ...A FLOOD WATCH IS IN EFFECT FOR TONIGHT... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL BE MOVING ACROSS THE REGION THIS EVENING. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL ALONG WITH INTENSE LIGHTNING. PERSONS IN SHELBYVILLE...PARIS...NEW LONDON...MONROE CITY...MEXICO...AND PERRY SHOULD BE ON THE ALERT FOR SEVERE WEATHER BETWEEN 930 PM AND 1030 PM CDT. WIND GUSTS OF 35 TO 45 MPH ALONG WITH TORRENTIAL RAIN CAN BE EXPECTED WITH THE STRONGER STORMS.
The St Louis radar (KLSX), 116 km away, was scanning. The volume nearest the first event began at 02:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts downed some trees in New London.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5290850.